Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 86, NWS Memphis, TN

March 2, 20124 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 5:55 PM CST for 4 counties in Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 5:55 PM CST (23:55 UTC)
Expired
Mar 2, 2012, 6:45 PM CST
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 18 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:12 PM CSTHAIL 1.52 Se Aberdeen, MSFROM LOCAL TV MEDIA WEBSITE. SIZE ESTIMATED FROM PICTURE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS54 KMEG 022355
SVRMEG
MSC017-057-081-095-030045-
/O.NEW.KMEG.SV.W.0086.120302T2355Z-120303T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CST

* AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  AMORY...AND MOVING EAST AT 65 MPH. EMERGENCY MANAGEMENT REPORTED   
  ONE HOME DAMAGED AND TREES DOWN  IN EASTERN CHICKASAW AND WESTERN  
  MONROE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY AND OKOLONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8843 3366 8851 3368 8851 3367 8872
      3380 8872 3381 8882 3404 8877 3423 8818
TIME...MOT...LOC 2354Z 255DEG 56KT 3396 8846

$$
3 follow-up statements
992 
WWUS54 KMEG 030005
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST FRI MAR 2 2012

MSC017-030014-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
CHICKASAW MS-
605 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICKASAW COUNTY
IS CANCELLED...

AT 604 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8843 3366 8851 3368 8851 3368 8853
      3375 8863 3386 8866 3409 8858 3409 8855
      3411 8854 3423 8819
TIME...MOT...LOC 0004Z 255DEG 56KT 3399 8828

$$

MSC057-095-030045-
/O.CON.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
605 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN ITAWAMBA AND MONROE COUNTIES...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
PARHAM...OR 10 MILES EAST OF AMORY...MOVING EAST AT 65 MPH. 
EMERGENCY MANAGEMENT REPORTED ONE HOME DAMAGED AND TREES DOWN IN 
MONROE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...CARDSVILLE...TURON...CADAMY...WREN...
BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY AND WISE GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8843 3366 8851 3368 8851 3368 8853
      3375 8863 3386 8866 3409 8858 3409 8855
      3411 8854 3423 8819
TIME...MOT...LOC 0004Z 255DEG 56KT 3399 8828

$$
757 
WWUS54 KMEG 030016
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI MAR 2 2012

MSC057-095-030045-
/O.CON.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
616 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTH CENTRAL ITAWAMBA AND EASTERN MONROE COUNTIES...

AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
WISE GAP...OR 10 MILES SOUTHEAST OF AMORY...MOVING EAST AT 50 MPH. 
AMATEUR RADIO OPERATORS REPORTED TREES AND POWERLINES DOWN SOUTH OF 
AMORY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
GATTMAN...HATLEY...TURON...CADAMY...PARHAM...SPLUNGE...SIPSEY FORK...
QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS AND BECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3374 8839 3387 8851 3405 8848 3423 8819
      3375 8824
TIME...MOT...LOC 0015Z 251DEG 45KT 3389 8832

$$
536 
WWUS54 KMEG 030025
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CST FRI MAR 2 2012

MSC057-095-030036-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
625 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITAWAMBA AND
EASTERN MONROE COUNTIES IS CANCELLED...

AT 626 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3374 8839 3387 8851 3405 8848 3423 8819
      3375 8824
TIME...MOT...LOC 0026Z 251DEG 45KT 3393 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:36 PM CST, 19 minutes earlier.

Area forecast discussion, Mar 2, 5:36 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
536 PM CST FRI MAR 2 2012

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 221 PM CST FRI MAR 2 2012/

.DISCUSSION...

.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.

THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.

SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.

WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.

SKIES WILL CLEAR BEHIND THE DRY LINE.

.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.

HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.

GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.

BORGHOFF

&&

.AVIATION...

CONDITIONS WILL BE VFR THIS TAF CYCLE WITH SHOWERS AND VCTS
EXPECTED FOR KTUP IN THE FIST HOUR AS A COLD FRONT PASSES THROUGH.
WINDS WILL BE THE SECOND ISSUE THIS EVENING WITH GUSTS OF 20 TO 25
KTS FROM THE WEST AND NORTHWEST CONTINUING AT ALL SITES. LATER THIS
EVENING WINDS WILL SLOWLY DIMINISH AND VEER MORE NORTHERLY. HOWEVER
WINDS WILL BECOME GUSTY AGAIN LATER SATURDAY MORNING.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  56  39  60 /   0   0   0   0
MKL  35  55  32  55 /  10   0   0  10
JBR  36  54  35  58 /   0   0   0  10
TUP  42  60  35  59 /  60   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
     PEMISCOT.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Mar 2, 5:55 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST FRI MAR 2 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
555 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM
CORINTH TO TUPELO TO HOUSTON EARLY THIS EVENING. DAMAGING WINDS...
VERY LARGE HAIL...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED EARLY THIS EVENING.

BORGHOFF

In the hours before

Local storm report, Mar 2, 3:56 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FUNNEL CLOUD     3 E SHILOH              35.12N 88.31W
03/02/2012                   HARDIN             TN   TRAINED SPOTTER

            ROTATING FUNNEL CLOUD

&&
Local storm report, Mar 2, 3:58 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             STANTONVILLE            35.16N 88.43W
03/02/2012  E3.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

&&
Local storm report, Mar 2, 4:03 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
03/02/2012  M1.00 INCH       HARDEMAN           TN   TRAINED SPOTTER

0300 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
03/02/2012  E75.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
            DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
            HAIL COVERED THE GROUND.

&&

BORGHOFF
Local storm report, Mar 2, 4:27 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             4 N MARIETTA            34.56N 88.47W
03/02/2012  E1.00 INCH       PRENTISS           MS   PUBLIC

0157 PM     HAIL             TISHOMINGO              34.64N 88.23W
03/02/2012  M0.50 INCH       TISHOMINGO         MS   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL

0203 PM     HAIL             6 ESE BEMIS             35.55N 88.73W
03/02/2012  M1.00 INCH       MADISON            TN   TRAINED SPOTTER

            DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS

0224 PM     HAIL             2 E CALHOUN CITY        33.86N 89.28W
03/02/2012  E0.88 INCH       CALHOUN            MS   LAW ENFORCEMENT

0240 PM     TSTM WND DMG     2 S MOSCOW              35.03N 89.40W
03/02/2012                   FAYETTE            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0242 PM     TSTM WND DMG     CLARKSBURG              35.87N 88.39W
03/02/2012                   CARROLL            TN   911 CALL CENTER

            TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
            NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.

0253 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
03/02/2012  M1.00 INCH       HARDEMAN           TN   TRAINED SPOTTER

0300 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
03/02/2012  E75.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
            DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
            HAIL COVERED THE GROUND.

0318 PM     HAIL             WREN                    33.97N 88.60W
03/02/2012  M2.00 INCH       MONROE             MS   NWS EMPLOYEE

0328 PM     FUNNEL CLOUD     RAMER                   35.07N 88.62W
03/02/2012                   MCNAIRY            TN   TRAINED SPOTTER

            SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
            ESTIMATED LOCATION NEAR RAMER.

0329 PM     HAIL             AMORY                   33.99N 88.48W
03/02/2012  E0.75 INCH       MONROE             MS   TRAINED SPOTTER

            HAIL 1/2 INCH TO 3/4 INCH.

0330 PM     HAIL             3 S SELMER              35.13N 88.59W
03/02/2012  M1.25 INCH       MCNAIRY            TN   TRAINED SPOTTER

            SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
            SIZED HAIL.

0332 PM     FUNNEL CLOUD     S AMORY                 33.99N 88.48W
03/02/2012                   MONROE             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.

0335 PM     HAIL             AMORY                   33.99N 88.48W
03/02/2012  M1.25 INCH       MONROE             MS   TRAINED SPOTTER

0341 PM     HAIL             BATESVILLE              34.32N 89.94W
03/02/2012  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            ONE INCH HAIL.

0344 PM     HAIL             STANTONVILLE            35.16N 88.43W
03/02/2012  E3.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

0345 PM     TSTM WND GST     STANTONVILLE            35.16N 88.43W
03/02/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT

0345 PM     HAIL             STANTONVILLE            35.16N 88.43W
03/02/2012  E1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
            DAMAGE AND BROKEN WINDOWS

0348 PM     FUNNEL CLOUD     3 E SHILOH              35.12N 88.31W
03/02/2012                   HARDIN             TN   TRAINED SPOTTER

            ROTATING FUNNEL CLOUD

0408 PM     HAIL             7 E SAVANNAH            35.22N 88.11W
03/02/2012  M1.25 INCH       HARDIN             TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
            OLIVE HILL.

&&

MRM
Local storm report, Mar 2, 5:15 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             NEW ALBANY              34.49N 89.02W
03/02/2012  M0.75 INCH       UNION              MS   LAW ENFORCEMENT

            HAIL DIME TO PENNY SIZE.

&&

JAB
Local storm report, Mar 2, 5:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             4 N MARIETTA            34.56N 88.47W
03/02/2012  E1.00 INCH       PRENTISS           MS   PUBLIC

0157 PM     HAIL             TISHOMINGO              34.64N 88.23W
03/02/2012  M0.50 INCH       TISHOMINGO         MS   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL

0203 PM     HAIL             6 ESE BEMIS             35.55N 88.73W
03/02/2012  M1.00 INCH       MADISON            TN   TRAINED SPOTTER

            DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS

0224 PM     HAIL             2 E CALHOUN CITY        33.86N 89.28W
03/02/2012  E0.88 INCH       CALHOUN            MS   LAW ENFORCEMENT

0240 PM     TSTM WND DMG     2 S MOSCOW              35.03N 89.40W
03/02/2012                   FAYETTE            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0242 PM     TSTM WND DMG     CLARKSBURG              35.87N 88.39W
03/02/2012                   CARROLL            TN   911 CALL CENTER

            TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
            NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.

0253 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
03/02/2012  M1.00 INCH       HARDEMAN           TN   TRAINED SPOTTER

0300 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
03/02/2012  E75.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
            DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
            HAIL COVERED THE GROUND.

0318 PM     HAIL             WREN                    33.97N 88.60W
03/02/2012  M2.00 INCH       MONROE             MS   NWS EMPLOYEE

0328 PM     FUNNEL CLOUD     RAMER                   35.07N 88.62W
03/02/2012                   MCNAIRY            TN   TRAINED SPOTTER

            SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
            ESTIMATED LOCATION NEAR RAMER.

0329 PM     HAIL             AMORY                   33.99N 88.48W
03/02/2012  E0.75 INCH       MONROE             MS   TRAINED SPOTTER

            HAIL 1/2 INCH TO 3/4 INCH.

0330 PM     HAIL             3 S SELMER              35.13N 88.59W
03/02/2012  M1.25 INCH       MCNAIRY            TN   TRAINED SPOTTER

            SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
            SIZED HAIL.

0332 PM     FUNNEL CLOUD     S AMORY                 33.99N 88.48W
03/02/2012                   MONROE             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.

0335 PM     HAIL             AMORY                   33.99N 88.48W
03/02/2012  M1.25 INCH       MONROE             MS   TRAINED SPOTTER

0341 PM     HAIL             BATESVILLE              34.32N 89.94W
03/02/2012  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            ONE INCH HAIL.

0344 PM     HAIL             STANTONVILLE            35.16N 88.43W
03/02/2012  E3.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

0345 PM     HAIL             STANTONVILLE            35.16N 88.43W
03/02/2012  E1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
            DAMAGE AND BROKEN WINDOWS

0345 PM     TSTM WND GST     STANTONVILLE            35.16N 88.43W
03/02/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT

0348 PM     FUNNEL CLOUD     3 E SHILOH              35.12N 88.31W
03/02/2012                   HARDIN             TN   TRAINED SPOTTER

            ROTATING FUNNEL CLOUD

0408 PM     HAIL             7 E SAVANNAH            35.22N 88.11W
03/02/2012  M1.25 INCH       HARDIN             TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
            OLIVE HILL.

0445 PM     HAIL             CALHOUN CITY            33.86N 89.31W
03/02/2012  M1.00 INCH       CALHOUN            MS   LAW ENFORCEMENT

            1 INCH HAIL AT HWY 8 AND 9 INTERSECTION.

0510 PM     HAIL             NEW ALBANY              34.49N 89.02W
03/02/2012  M0.75 INCH       UNION              MS   LAW ENFORCEMENT

            HAIL DIME TO PENNY SIZE.

0515 PM     HAIL             NEW ALBANY              34.49N 89.02W
03/02/2012  E1.50 INCH       UNION              MS   PUBLIC

            PING PONG SIZED HAIL IN NEW ALBANY ALONG HIGHWAY 30.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:50 AM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more15 hr
Mar 2, 1:28 PM CSTRed Flag WarningMEGCoahoma, DeSoto, Tunica5 hr
Mar 2, 1:33 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo42 min
Mar 2, 2:01 PM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe44 min
Mar 2, 2:04 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc, Yalobusha41 min
Mar 2, 2:31 PM CSTSevere Thunderstorm WarningMEGBenton, Marshall44 min
Mar 2, 2:43 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe47 min
Mar 2, 2:43 PM CSTTornado WarningMEGBenton, Marshall32 min
Mar 2, 3:09 PM CSTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha51 min
Mar 2, 3:13 PM CSTTornado WarningMEGAlcorn32 min
Mar 2, 3:19 PM CSTTornado WarningMEGItawamba, Monroe26 min
Mar 2, 3:39 PM CSTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha51 min
Mar 2, 3:42 PM CSTTornado WarningMEGItawamba, Monroe18 min
Mar 2, 3:44 PM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Union46 min
Mar 2, 3:51 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah39 min
Mar 2, 4:01 PM CSTSevere Thunderstorm WarningMEGLafayette, Panola, Pontotoc, Tallahatchie, Union, Yalobusha44 min
Mar 2, 4:11 PM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah34 min
Mar 2, 4:28 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc47 min
Mar 2, 4:40 PM CSTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Tippah, Union50 min
Mar 2, 4:45 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah30 min
Mar 2, 4:49 PM CSTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah26 min
Mar 2, 4:52 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha23 min
Mar 2, 4:57 PM CSTTornado WarningMEGCalhoun, Yalobusha18 min
Mar 2, 5:13 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc47 min
Mar 2, 5:16 PM CSTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo, Union44 min
Mar 2, 5:33 PM CSTTornado WarningMEGChickasaw, Monroe27 min
Mar 2, 5:45 PM CSTSevere Thunderstorm WarningMEGAlcorn, Tishomingo30 min
Mar 2, 5:51 PM CSTTornado WarningMEGItawamba, Monroe24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.